MAUDE Adverse Event Report: CORDIS US CORPORATION SABER014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORPORATION SABER014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a saber.014 pta otw, 3.0 x 300, 150cm percutaneous transluminal angioplasty (pta) balloon catheter separated from its shaft and rail during removal from the patient.A non-cordis snare was used to remove the section of balloon that remained over the unknown wire in the patient.The balloon was removed successfully, and no harm was caused to the patient.A contralateral approach was used.The target site vessel was calcified, no tortuosity, no acute or bifurcating angle.The vessel characteristics accessing target site had no calcification, tortuosity, no acute or bifurcating angle.There was no difficulty removing the protective balloon cover.There was no difficulty removing any of the sterile packaging components.The device maintained negative pressure during preparation.The device was not put into an acute bend at any point during the procedure.The device was able to cross the lesion, however was caught in it.The balloon could have potentially been caught in a deployed stent, as the section of the balloon that became separated was found distal to an existing stent.The device did not kink at any time during the procedure.There were no anomalies noted after the device was delivered to the lesion.Other procedural details were requested but were not provided.The device will be returned for analysis.
 
Additional Manufacturer Narrative
Due to system limitations, section h6 required to input type of investigation, investigation findings, and investigation conclusions for an initial report.Pending additional information to complete investigation.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Correction made to d9.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3 and h6.As reported, the balloon of a saber.014 pta otw, 3.0 x 300, 150cm percutaneous transluminal angioplasty (pta) balloon catheter separated from its shaft and rail during removal from the patient.A non-cordis snare was used to remove the section of balloon that remained over the unknown wire in the patient.The balloon was removed successfully, and no harm was caused to the patient.A contralateral approach was used.The lesion vessel was calcified, no tortuosity, no acute or bifurcating angle.The vessel characteristics accessing target site had no calcification, tortuosity, no acute or bifurcating angle.There was no difficulty removing the protective balloon cover.There was no difficulty removing any of the sterile packaging components.The device maintained negative pressure during preparation.The device was not put into an acute bend at any point during the procedure.The device was able to cross the lesion, however was caught in it.The balloon could have potentially been caught in a deployed stent, as the section of the balloon that became separated was found distal to an existing stent.The device did not kink at any time during the procedure.There were no anomalies noted after the device was delivered to the lesion.Other procedural details were requested but were not provided.A non-sterile ¿pta, otw, 3.0 x 300, 150 cm¿ was received along with an unknown non-cordis procedural sheath.The device was received in two pieces.One piece included the luer hub, the shaft, 2 cm of the balloon proximal area, and 50 cm of the balloon wire lumen, including a marker band.The second piece was the distal section of the balloon, including the soft distal tip.The balloon separation occurred approximately 27 cm from the distal tip.The separated distal section of the balloon, including the distal tip, was returned with an unknown guide wire inserted.The distal tip was not separated and did not present any damage or anomalies.The wire lumen was twisted.No other outstanding details were observed.The separated distal section of the balloon, including the distal tip, was received over an unknown guide wire.The balloon's separated proximal area and the wire lumen's distal edge were inspected with a vision system, which revealed that the edges showed evidence of elongation and surface scratches.The elongation found on the material is commonly associated with separations caused by material tensile overload.Therefore, it is likely that the device was subjected to a tensile force that exceeded the material's yield strength prior to separation.The edge of the balloon's separated distal section was also inspected with a vision system, which revealed that the edges showed evidence of elongation and surface scratches.The elongation found on the material is commonly associated with separations caused by material tensile overload.Therefore, it is likely that the device was subjected to a tensile force that exceeded the material's yield strength prior to separation.The reported event of ¿balloon-separated¿ was observed through analysis of the returned device since the balloon and guidewire lumen were separated.However, the exact cause of the observed conditions could not be conclusively determined during analysis.Based on the information available for review and product analysis, vessel characteristics and procedural/handling factors likely contributed to the issue experienced as the device was reportedly caught in the lesion, potentially caught in a deployed stent as the section of the balloon that became separated was found distal to an existing stent.This is evidenced by the elongations and surface scratches noted at the separated edges of the balloon and the wire lumen, and the twisted condition of the wire lumen.Evidence of scratches on the external surface of the balloon and wire lumen suggests that the device had an interaction with a sharp-edged object, which can contribute to the breakdown of the material.Elongations are commonly associated with separations caused by material tensile overload; therefore, it is also likely that the device was induced to a tensile force that exceeded the material¿s yield strength prior to the separation.According to the instructions for use (ifu), which is not intended as a mitigation, it warns, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of the resistance before proceeding.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the product analysis, nor the information available for review, suggest that the reported failure could be related to the design or manufacturing process of the unit.Therefore, no corrective or preventative actions were taken at this time.

Brand Name
SABER014
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
15th building smes venture park songshan lake hi-tech zone
dongguan, guangdong 
7863138372
MDR Report Key21971889
Report Number1016427-2025-00031
Device Sequence Number12870883
Product Code LIT
UDI-Device Identifier20705032089095
UDI-Public(01)20705032089095(17)270831(10)2408287477
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K221832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number47030300M
Device Lot Number2408287477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer05/08/2025
07/01/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date05/08/2025
07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GOOSE NECK SNARE.; UNKNOWN WIRE.
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown